MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775C
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The following was reported: "during a laparoscopic cholecystecomy case, the l-hook instrument had an unexpected energy discharge upon coagulation, resulting in a minimal superficial dent/burn to a patient's upper liver bed tissue.The intended target tissue for coagulation was the liver bed wall at the gallbladder dissection site; however, the electrical output appeared not to remain isolated to the intended tissue and instead affected adjacent upper liver tissue.It was additionally noted that the black plastic outer sheath of the l-hook instrument demonstrated evidence of a burnt surface following use.The surgeon completed haemostasis successfully and confirmed that the liver bed was clear of bleeding.The affected upper liver area appeared minimally burnt without significant tissue damage.No significant bleeding or further complication was identified intraoperatively.The procedure was otherwise completed safely, and no patient harm was identified.Patient was recovered safely and subsequently discharged.Due to an unexpected dent / burn to a patient's upper liver bed tissue, the event is deemed reportable.

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key25234200
Report Number2020550-2026-01142
Device Sequence Number10238580
Product Code GEI
UDI-Device Identifier04048551072288
UDI-Public04048551072288
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2026
Report Date (Section F) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775C
Device Catalogue Number26775C
Device Lot NumberWQ01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/11/2026
Event Location Hospital
Date Report to Manufacturer05/20/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/20/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown